Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Desogen vs. NuvaRing?

Discussion in 'Medications that can cause Hair Loss' started by SoLow, Mar 19, 2008.

  1. SoLow

    SoLow Guest

    I am currently on Orthocyclen, but my hairloss has started again and my Free Testosterone is rather low. Also, having sexual side effects (lubrication issues, no sex drive, etc). My doctor suggested NuvaRing for the sexual side effects, but I don't think that is a good idea.

    I was think maybe Desogen since my understanding is that it is a lower estrogen amount and would not bind as much of my Testosterone. Has anyone used Desogen? Is it bad to go from one BC to another BC? Especially one with lower amounts of Estrogen.

    Really Orthocyclen worked well for about a year and a half for me becauase I had really high Testosterone, but I made the mistake of taking Paxil and started the hairloss all over again. Anyway, any experience with either of these would be great!

    Thanks.
     
  2. Blue Bird

    Blue Bird Guest

    Low testosterone shouldnt cause any hair loss.....

    Try stopping the Paxil (ask your doctor about this first) and see if the hair loss stops, and dont switch Hormonal pills until you know if its the Paxil or not. If the hair still does not go back to normal after being off paxil for 3-6 months then maybe have your Hormones changed.
    Just an idea..... :)
     
  3. Angela75

    Angela75 Senior Member

    Joined:
    Nov 20, 2007
    Messages:
    1,062
    Likes Received:
    4
    Dislikes Received:
    0
    I would think that it's the Paxil causing the sexual side-effects and the hair loss (anti-depressants are known for that) and not the BC pill...
     
  4. Blue Bird

    Blue Bird Guest

    Angela, have you started Yasmin yet?

    How is the Spironolactone doing??
     
  5. SoLow

    SoLow Guest

    I stopped the Paxil about 4 months ago because I noticed an increase in hair loss. I was on it for about 3 months.

    I just thought I had heard that low testosterone could cause hair loss and loss of sex drive etc.. Is this not true?

    I knew ADs could cause sex issues , but again since I was off I figured that the side effects would be gone.

    When you say not to make any changes on the hormone pills....was that in regards to stopping my dexamothesone or changing BC? I am on a very low dose of the Dexamothosone and 100mg of the Spironolactone.
     
  6. ginawat

    ginawat Guest

    SoLow:

    I'm with the group in thinking that the Paxil is the reason for the low sex drive, etc - I have a friend who took it and had the same complaints. Even though you have stopped taking it for some time now it still might have out your hormones out of balance and therefore the side effects are lingering.

    Low Testosterone should not cause hair loss - that I'm aware....

    G
     
  7. Blue Bird

    Blue Bird Guest

    Now, Estrogen dominance I have heard can cause Hair Loss. Low Testosterone can definatley effect sex drive though.

    I meant maybe change BC's.....??
     
  8. SoLow

    SoLow Guest

    How is estrogen dominance determined? Or what exactly does that mean? Yeah, I thinking either go from Ortho-cyclen to either Desogen or NuvaRing (which my doctor recommends).
     
  9. Blue Bird

    Blue Bird Guest

    I am not sure..you can look up "Estrogen Dominance" on the net and it explains it. I often wonder if this is my problem and being on the pill worsens it..but that cant be cuz the pill shuts down your ovaries from making any estrogen OR Testosterone and replaces it with the hormones in the pill...so confusing....

    I would try Desogen :)
     
  10. Angela75

    Angela75 Senior Member

    Joined:
    Nov 20, 2007
    Messages:
    1,062
    Likes Received:
    4
    Dislikes Received:
    0
    I have not started it yet. I went to the doctor last week and she is running some in-depth hormone tests to just make sure that the pill won't F*** anything up even more... if everything comes back okay, then I'll start. This doctor is always VERY busy, so you usually don't find out the results of bloodwork until three weeks after it's done! Talk about prolonging the agony!

    I'm not sure if the Spironolactone is doing anything at all.. my hair seems WAY thinner then when i started it, but maybe i'm making that up... but i don't think so :(

    How are you doing on all your meds?
     
  11. Blue Bird

    Blue Bird Guest

    Angela

    My hair looks WAY THINNER too since being on Diane 35. I have been wanting to quit this pill since month 3 when I started noticing my hair was getting wors enot better, but have stuck on it cuz it says it can take up to a year or more to help. Its been a full 5 months. Been on the Finasteride/duasteride for 1 month and 2 weeks. My hair looks thinner by the week it seems........ And its right UP FRONT and center and impossible to hide!

    Have you asked your Dr why your hair is getting worse while on Spironolactone? (I have probably already asked this and I apologize) but I am desparate!
     
  12. ginawat

    ginawat Guest

    BH -

    Have you ever posted pictures of you hair (other than the pics of the possible regrowth)?

    Just curious - in case I missed them...

    G
     
  13. Angela75

    Angela75 Senior Member

    Joined:
    Nov 20, 2007
    Messages:
    1,062
    Likes Received:
    4
    Dislikes Received:
    0
    Nope, you haven't asked :) I don't go back to my derm. until the beginning of April.. I'll ask him then. I'm sure he's just gonna say "It takes up to a year to see any real benefit..." Derms (well most doctors, in general) really annoy the CRAP out of me!
     
  14. Blue Bird

    Blue Bird Guest

    Gina, I cant seem to get a clear pic on my cell phone camera and I do not own a regular camera. Besides, I have not had my picture taken since before this got like it is.

    SORRY! :(
     
  15. alicat

    alicat Guest

    Paxil is definitely one the of AD that are known to cause sexual side effects. In actuality, they all do. Bummer. But I'd rather be happy than horny! :whistle:
     

Share This Page